Ohio, 2001Damaging Winds in Ohio, June 21, 2001
June 21, 2001 · NWS ILN · 9 events in 9 counties and zones
9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 21, 8:40 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 21, 8:40 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
940 AM EDT THU JUN 21 2001
12Z SFC MAP SHOWED LOW PRESSURE NEAR ST LOUIS WITH A WARM FRONTAL
BOUNDARY EXTENDING EAST THROUGH S CNTRL IN AND THEN INTO CNTRL OHIO.
CURRENT THUNDERSTORM ACTIVITY ACRS THE WRN CWFA WAS IN RESPONSE TO A
LOW LEVEL JET...CREATING TSTMS OF THE ELEVATED VARIETY. THESE
STORMS SHOULD WEAKEN SOMEWHAT AS THEY HEAD EAST.
FAVORABLE UPR LVL DIV AND LOW LVL CONV COUPLET ESTABLISHES ITSELF
ACRS IL AND IN THIS AFTN...SETTING THE STAGE FOR A DEVELOPING SQUALL
LINE OF TSTMS. THESE WILL RACE AHEAD OF THE SFC COLD FRONT...LIKELY
ARRIVING INTO OUR WRN CWFA BY MID TO LATE AFTN. MAY MAKE SOME
ADJUSTMENTS WITH TSTM TIMING...ESPECIALLY THE PMH GROUP. WILL ISSUE
SEVERE WEATHER OUTLOOK ONCE AGAIN...HIGHLIGHTNING SEVERE WX
POTENTIAL. GREATEST BOUNDARY LAYER HELICITIES WILL BE NEAR THE SFC
LOW (OUR NRN CWFA) WHERE ISOLATED TORNADOES COULD OCCUR WITH TSTMS.
CURRENT TEMPS LOOK GOOD IF CLOUD COVER HOLDS.
.ILN...NONE.
HICKMAN
In the hours before
Special weather statement, Jun 21, 9:30 AM EST, 3 hours 49 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-212030-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1030 AM EDT THU JUN 21 2001
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
A VIGOROUS LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE
FORECAST TO MOVE ACROSS THE OHIO VALLEY THIS AFTERNOON THROUGH
TONIGHT. WITH A WARM...MOIST AND UNSTABLE AIR MASS ALREADY IN
PLACE...A SQUALL LINE IS EXPECTED TO FORM AHEAD OF THE COLD FRONT
LATER THIS AFTERNOON ACROSS INDIANA. THE SQUALL LINE WILL THEN SWEEP
EAST ACROSS THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS
FROM THESE STORMS. HOWEVER...SUFFICIENT WIND SHEAR WILL BE IN PLACE
FOR AN ISOLATED TORNADO.
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY
TUNED TO NOAA WEATHER RADIO FOR THE LADTEST INFORMATION.
HICKMAN
Thunderstorm Wind, Adams
- When
- June 21, 1:19 PM EST to 1:25 PM EST
- Where
- Adams County, Countywide
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.850, -83.483
Thunderstorms produced strong winds which caused large limbs and a tree to be knocked down.
Thunderstorm Wind, Ross
- When
- June 21, 2:45 PM EST to 2:49 PM EST
- Where
- Ross County, Chillicothe
- Measured
- 55 kt (63 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.333, -82.983
Thunderstorms produced strong winds which moved 500 pound bleachers and tore off dugout roofs at a ball field.
Thunderstorm Wind, Hocking
- When
- June 21, 3:05 PM EST to 3:08 PM EST
- Where
- Hocking County, Logan
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.533, -82.417
Thunderstorms produced strong winds which knocked down large limbs and a tree.
Thunderstorm Wind, Hamilton
- When
- June 21, 3:40 PM EST to 3:50 PM EST
- Where
- Hamilton County, Countywide
- Measured
- 55 kt (63 mph)
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.150, -84.533
Thunderstorms produced strong winds which knocked down numerous trees across the county. A tree fell on a church causing a hole in the roof.
Thunderstorm Wind, Warren
- When
- June 21, 4:00 PM EST to 4:05 PM EST
- Where
- Warren County, Lebanon
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.433, -84.200
Thunderstorms produced strong winds which knocked down trees and power poles.
Thunderstorm Wind, Butler
- When
- June 21, 4:00 PM EST to 4:05 PM EST
- Where
- Butler County, West Chester
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.333, -84.400
Thunderstorms produced strong winds which knocked down trees.
Thunderstorm Wind, Clinton
- When
- June 21, 4:35 PM EST to 4:39 PM EST
- Where
- Clinton County, Wilmington
- Measured
- 51 kt (59 mph)
- Property damage
- $3,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.450, -83.833
Thunderstorms produced a wind gust to 59 mph at the National Weather Service office. Trees and a power pole were also knocked down.
Thunderstorm Wind, Greene
- When
- June 21, 5:00 PM EST to 5:04 PM EST
- Where
- Greene County, Jamestown
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -83.733
Thunderstorms produced strong winds which knocked down trees.
Thunderstorm Wind, Madison
- When
- June 21, 5:25 PM EST to 5:29 PM EST
- Where
- Madison County, South Solon
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.733, -83.617
Thunderstorms produced strong winds which knocked down trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, June 21, 2001$152,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Pennsylvania, June 21 to 22, 2001$170,000 · 5 events
- Lightning Strike in South Carolina, June 21, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 21, 2001$150,000 · 1 event
- Damaging Wind in West Virginia, June 21, 2001$150,000 · 1 event
- Hail and Damaging Winds in Texas, June 21, 2001$85,000 · 1.75 in hail · 12 events
- Hail and Lightning Strike in Florida, June 21, 2001$110,000 · 0.88 in hail · 3 events
- Tornado in Florida, June 21, 2001$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 21, 2001$65,000 · 7 events
- Lightning Strike in Florida, June 21, 20015 injured · 1 event
- Hail and Damaging Winds in Tennessee, June 21, 2001$35,000 · 60 kt wind · 12 events
- Flash Flooding and Damaging Winds in Virginia, June 21 to 22, 2001$37,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248013, 5248014, 5248015, 5248016, 5248017, 5248018, 5248019, 5248020, 5248021.